Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes lightheadedness and imbalance despite being on Meclizine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1416 Questions
Question
For 6 days now I have had been getting light headedness when I sit up and walk around. Each day it seems to get worse every day and now I feel light headedness and unstable anytime standing. Even slightly sitting.
I have taken meclizine 25 mg all week and has not helped one bit. I dont have a head cold or allergies.
I take some drugs but dont think they ineract, 20 mg 1x xarelto for a lung blood clot, potassium citrate 1600 mg 1x for kidney stones. I have bad headaches all day and take Fiorcert 50-325-40 3x. Any ideas. XXXXXXX Holefelder
Mon, 14 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Saddiq Ulabidin 4 hours later
Brief Answer:
Can be BPPV or drug related

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, specially due to positional element of your symptoms like on standing up etc so postural drop needs to be ruled out with variations of sitting and standing blood pressures. Possibllity of bening positional vertigo also exists and baseline neurological examination for signs like cerebellar signs and nystagmus need to be evaluated by a neurologist or ENT specialist.

A CT scan may be needed as you are using blood thinners so any minor bleed inside brain should also be looked into.

Using fiorcet can also contribute towards light headedness as it contain butalbitol which can also cause such symptoms.

Using beta histine or prochlorperazine may be needed for symptomatic relief.

Using supplements for B12, folic acid and calcium should also be started.

Wishing you a speedy recovery. Hope this has answered your question. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor